Ticagrelor: A Rare, Delayed Case of Angioedema.
Dual antiplatelet therapy (DAPT) with P2Y12 receptor inhibitors in conjunction with aspirin is the gold standard treatment for acute coronary syndrome (ACS) and to prevent stent thrombosis after percutaneous coronary intervention (PCI). While there have been reported allergic effects-particularly angioedema-linked to clopidogrel there is limited data on hypersensitivity reactions to ticagrelor. Here, we discuss a case of delayed-onset ticagrelor-induced angioedema in a patient, three weeks following initiation of DAPT with aspirin and ticagrelor status post-PCI with DES placement. The patient presented with acute onset tongue swelling and was successfully treated with epinephrine, steroids, and antihistamine. The C1 esterase inhibitor and tryptase levels were within normal limits. Ticagrelor was discontinued and the patient was transitioned to prasugrel for DAPT, without recurrence of symptoms. Given the few cases reported involving ticagrelor-induced angioedema, and the even rare, delayed onset cases such as those described above, it is imperative that clinicians be made aware of this adverse effect and its management.
Published In/Presented At
Walia, J., Alam, A., Prenatt, Z., Daly, T., & Kearney, S. (2023). Ticagrelor: A Rare, Delayed Case of Angioedema. Cureus, 15(5), e38606. https://doi.org/10.7759/cureus.38606
Medicine and Health Sciences
Department of Medicine